Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

WOW!!! I am feeling so much better!!!

cla_guaccla_gua Posts: 186
edited 06/11/2012 - 8:37 AM in Exercise and Rehab
I started to work out about 2 weeks ago at the gym. My PM Dr suggested the eliptical machine. I started with that and now I am on the bicycle and stair climber. Of course the levels aren't high but my muscle spasms has toned down. I got off my muscle relaxer. Still on Neurotin 400mg and 30mg of cymbalta but off the zanaflex. That is something. Just feeling great about the zanaflex.

A question to whom ever has an opinion or answer. I haven't lost any weight. I have had three cortisone injections. Could this be an issue with not losing any weight?



  • Yes, yes and yes. Steroids in general are notorious for bloating and causing weight gain. Keep working at your fitness and you will eventually get the steroids out of your body.

    I don't know if you've had surgery or not...but please be careful on the stair climber. That is a jarring position for the lumbar spinal discs.
  • Anyone doing exercise while in pain gets our vote as this is mastering the concept of seeing the notion of activity as part of your responsibility for yourself, it takes courage and tenacity to initiate and keep doing.

    Presently the reps are unimportant and that pace with volume will automatically increase over time, these are none weight bearing and fantastic in enabling your activity levels to get to that optimum level quickly and safely that expression of wanting to reduce some weight already encouraged in what you have started and will continue to achieve.

    The biggest failure of PM patients in stopping doing any exercise, is setting off too fast and than needing to stop completely as a consequence, that manic activity to eventual immobility, a common sight, slow slow is the way forward.

    It is a misconception that my pain is any less which enables me to continue exercise in those windows of opportunity, I can remember crying and cycling at the same time, not a good look. I too have those WOW moments and it is a very long time from my healthy persona that I remember that feeling of elation, better than medication !!!

    Good luck to you and keep going with that drive you will soon be achieving unimaginable goals and remember those small beginnings.

    Take care John.. =D>
  • sounds like you are doing just what the doctor ordered and getting the desired results. good for you!! =D> steroids can cause some weight gain but right now your pain problems should come first! all the best! spiney hugsssss, >:D< Jenny :)
  • Congratulations! It really takes gumption to exercise though the pain. Bravo!!!

    I have had a similar experience. Back in July, my doc told me I had 2 choices... more drugs or injections. I'm stubborn though and decided to give myself 3 months to see what I could do for myself. That night I walked a mile. The next night I walked 2 miles, and I have walked 2-4 miles a day, 5-6 days a week for a little over 3 months now.

    The bad news is that it didn't have a significant effect on my pain and I still need my meds. But the good news is that I have a lot more energy and I am happier... and that really helps me live with the pain more. And as of this morning, I have lost 37lbs (225 to 188)!!! And that makes me feel better about myself and my body. For me the key was walking religiously and just watching my portion sizes.

    Unfortunately, my pain is still there, and I got an injection last week... but that's another story. But if you CAN exercise, do it!!! Its worth it and it might just reduce the meds you have to take.

    Oh, and I just have to say this... my 9 year old daughter rides her bike with me on most of my walks. It has really turned into a special time with her... what a wonderful unexpected benefit!!!

  • That's great that you have started exercising and reaping those benefits.

    As far as the weight loss thing (or lack thereof), it may be possible that you are now building up some actual muscle mass in those muscles that were maybe once on the verge of atrophy. So, you might actually be losing weight, but gaining some muscle mass that crosses out the loss.

    I am so glad for you, though. It is always so easy to give in to the pain and not perform some type of activity. Congratulations!!!
  • Thanks everyone!!! My main problems are several disc bulges in my neck, one desicated disc in thorasic and one in lumbar. I do get nerve pain but meds take care of most of it. My main pain comes from muscle spasms. When I exercise it controls them a little. I've always been muscular. I guess that is why I have so many problems with my muscles.

    But I feel better emotionally.
    Thanks again.
Sign In or Register to comment.